Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2005, 5:56 PM MDT for Guadalupe County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2005, 5:56 PM MDT (23:56 UTC)
- Expired
- May 29, 2005, 6:38 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:00 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 29, 3:00 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN MAY 29 2005 .DISCUSSION...CONVECTION FIRED RAPIDLY AND RATHER EARLY THIS MORNING AS OPPOSED TO PREVIOUS DAYS. BEGINNING TO LOOK AS IF FRONTAL BOUNDARY MAY STALL WITH JUST A SHIFT TO EAST TO SOUTHEAST WINDS IN THE PLAINS RATHER THAN A GOOD NORTH TO NORTHEAST SURGE THROUGH THE PLAINS. THEREFORE RAISED TEMPS FOR MONDAY A BIT...THOUGH EXPECTED LOW OVERCAST MAY IMPAIR WARMING NORTHEAST AND EAST CENTRAL ANYWAY. UPPER LOW NOW SWINGS A BIT FARTHER SOUTH THAN WHAT WAS FORECAST SATURDAY. NAM MOS GUIDANCE ESPECIALLY CRANKS UP THE WIND IN WESTERN NM MONDAY. PER COORDINATION WITH FGZ WILL NOT ISSUE WIND ADVY AT THIS TIME...AND WILL HOLD WINDS ABOUT ONE CATEGORY BELOW ADVY LEVELS. ANOTHER SURFACE BOUNDARY LOOKS MORE DEFINITE TUESDAY/TUESDAY NIGHT TO AFFECT THE NORTHEAST AND POSSIBLY EAST CENTRAL. BY WEDNESDAY...A WEAK LOW STARTS TO APPROACH THE SRN CA COAST...WHILE MOSTLY A ZONAL FLOW DOMINATES NM. THEREFORE EXPECT DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS TO AFFECT MAINLY THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD THROUGH MIDWEEK AT LEAST. SOME CHANGES TO SKY COVER LATE IN THE WEEK AS SLUG OF HIGH LEVEL MOISTURE SPREADS FROM OUR SOUTHWEST ACROSS THE STATE DUE TO THE APPROACHING UPPER LOW. THE LOW TRACKS ALONG THE SRN AZ BORDER...POSSIBLY PHASING WITH A DEEPER TROUGH CROSSING THE GREAT BASIN/NORTHER ROCKIES. COULD BE MORE DRYLINE ACTIVITY THROUGH THE END OF THE WEEK...WITH BREEZY TO WINDY CONDITIONS NEXT WEEKEND AS THE TROUGH LINGERS TO OUR WEST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 84 49 82 / 0 10 10 0 GALLUP.......................... 48 79 42 80 / 20 0 0 0 GRANTS.......................... 49 80 45 80 / 20 0 0 0 GLENWOOD........................ 52 85 49 86 / 20 0 0 0 CHAMA........................... 36 71 32 69 / 20 30 20 10 LOS ALAMOS...................... 47 72 43 71 / 20 20 20 10 RED RIVER....................... 34 61 33 63 / 30 40 30 30 TAOS............................ 44 70 39 71 / 20 20 20 10 SANTA FE........................ 46 75 45 74 / 30 20 20 10 SANTA FE AIRPORT................ 50 79 47 77 / 30 20 20 10 ESPANOLA........................ 45 80 44 79 / 20 20 20 10 ALBUQUERQUE HEIGHTS............. 57 83 57 82 / 20 0 0 10 ALBUQUERQUE VALLEY.............. 53 84 52 83 / 20 0 0 0 ALBUQUERQUE FOOTHILLS........... 56 80 54 81 / 20 10 10 10 ALBUQUERQUE WEST MESA........... 56 84 55 82 / 20 0 0 0 SOCORRO......................... 52 85 50 85 / 20 0 0 0 SANDIA PARK/CEDAR CREST......... 45 72 45 73 / 30 20 20 10 MORIARTY/ESTANCIA............... 42 75 43 75 / 30 20 20 10 CARRIZOZO....................... 52 83 53 81 / 30 0 0 0 RUIDOSO......................... 40 76 47 74 / 30 10 20 10 RATON........................... 43 67 43 69 / 60 40 40 30 LAS VEGAS....................... 45 71 44 72 / 40 40 30 30 ROY............................. 49 64 48 73 / 60 40 40 30 CLAYTON......................... 52 65 50 72 / 60 40 40 30 SANTA ROSA...................... 54 73 54 80 / 40 20 30 20 TUCUMCARI....................... 55 74 55 79 / 50 30 40 20 FORT SUMNER..................... 54 74 58 81 / 40 20 30 20 CLOVIS.......................... 56 73 57 80 / 40 30 30 20 PORTALES........................ 56 77 56 78 / 40 30 30 20 ROSWELL......................... 60 85 60 86 / 30 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 6:00 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 29 2005 NMZ001>021-026-301200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 538 AM MDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY OVER THE NORTHEAST CORNER OF THE STATE STRETCHING FROM THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE TEXAS STATE BORDER THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AS WELL AS AN ISOLATED TORNADO ARE POSSIBLE AS A COLD FRONT SWINGS THROUGH THE NORTHEAST CORNER OF NEW MEXICO. HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREA OF CONCERN INCLUDE THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR MEMORIAL DAY. PRECIPITATION WILL DEVELOP DURING THE AFTERNOON AND PERSIST THROUGH THE EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG GUSTY WINDS. HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT PRECIPITATION THIS WEEKEND COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR MANY AREAS ACROSS NORTHERN AND EASTERN NEW MEXICO. REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. VISIT HTTP://WWW.SRH.NOAA.GOV/ABQ FOR THE LATEST WARNINGS AND STATEMENTS OR STAY TUNED TO NOAA WEATHER RADIO. DPORTER
In the hours before
Special weather statement, May 29, 2:55 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SUN MAY 29 2005 NMZ009-292145- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- ...STRONG THUNDERSTORM MOVING OVER CENTRAL VALENCIA COUNTY... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF LOS CHAVEZ. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...JARALES...LOS TRUJILLOS-GABALDON...RIO COMMUNITIES AND TOME-ADELINO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 3:43 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT SUN MAY 29 2005 NMZ006-007-292230- FAR NORTHEAST PLAINS-HARDING COUNTY- ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST COLFAX AND NORTHWEST HARDING COUNTIES... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTH OF MILLS. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHICOSA LAKE STATE PARK AND YATES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 4:28 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 PM MDT SUN MAY 29 2005 NMZ012-292315- CONCHAS LAKE/GUADALUPE COUNTY- ...STRONG THUNDERSTORM MOVING NORTHERN GUADALUPE COUNTY... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR COLONIAS. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANTA ROSA LAKE STATE PARK. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 5:13 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 513 PM MDT SUN MAY 29 2005 NMZ012-300000- CONCHAS LAKE/GUADALUPE COUNTY- ...STRONG THUNDERSTORM MOVING CENTRAL GUADALUPE COUNTY... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES SOUTHWEST OF SANTA ROSA LAKE STATE PARK. A SECOND THUNDERSTORM WAS NEAR SAN IGNACIO. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PUERTO DE LUNA...SANTA ROSA AND PASTURA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 5:33 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 PM MDT SUN MAY 29 2005 NMZ012-018-300015- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- ...STRONG THUNDERSTORM MOVING SOUTHERN GUADALUPE AND NORTHERN DE BACA COUNTIES... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHWEST OF YESO. MOVEMENT WAS EAST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMNER LAKE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
Special weather statement, May 29, 5:33 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 PM MDT SUN MAY 29 2005 NMZ012-018-300015- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- ...STRONG THUNDERSTORM MOVING OVER SOUTHERN GUADALUPE AND NORTHERN DE BACA COUNTIES... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHWEST OF YESO. MOVEMENT WAS EAST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMNER LAKE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| May 29, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 34 min |
| May 29, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.